MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-600,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. ARTHREX AR-600,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR
Model Number ARTHREX AR-600,HANDPIECE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a cruciate ligament surgery the device became hot.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.It was reported that the handpiece over the handle becomes hot.The reported event was confirmed.The manufacturer evaluation revealed the planetary gear is rough, the ball bearing is worn and the coating at the stator winding is corroded.The most likely cause is attributed to wear and tear.

Brand Name
ARTHREX AR-600,HANDPIECE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20289857
Report Number1220246-2024-07812
Device Sequence Number18141531
Product Code HWE
UDI-Device Identifier00888867110175
UDI-Public(01)00888867110175(11)141101(10)0010001414
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTHREX AR-600,HANDPIECE
Device Catalogue NumberAR-600
Device Lot Number0010001414
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown